Home USA Investigating Death Potentially Linked to Recalled Microdosing Treats

Investigating Death Potentially Linked to Recalled Microdosing Treats

53
0

The Food and Drug Administration (FDA) has announced an investigation into a death potentially linked to products marketed as ‘microdosing’ treats. This comes after Diamond Shruumz Brand Microdosing Chocolate Bars, Infused Cones, and Micro-Dose and Mega-Dose/Extreme Gummies were recalled in late June due to the potential presence of muscimol, a psychoactive compound found in certain mushrooms.

Muscimol can cause various symptoms, similar to those reported by individuals who felt ill after consuming Diamond Shruumz products. These symptoms include seizures, central nervous system depression (such as loss of consciousness, confusion, and sleepiness), agitation, abnormal heart rates, hyper/hypotension, nausea, and vomiting. Besides the one reported death, 48 people across 24 states have reported falling ill after consuming these products.

Diamond Shruumz distributes its products online and in retail locations, including smoke and vape shops nationwide. The FDA has urged retailers to remove the recalled items from their shelves immediately. “Consumers should check their homes and discard these products or return them to the company for a refund,” the FDA advises.

The FDA also recommends that anyone experiencing symptoms of illness after consuming these products should contact their healthcare provider or call the Poison Center at 1-800-222-1222 for assistance.

This situation underscores the importance of vigilance regarding food safety and the potential risks associated with consuming products containing psychoactive substances. The FDA continues to monitor the situation closely and will provide updates as the investigation progresses. Meanwhile, consumers are urged to be cautious and dispose of any recalled products to prevent further incidents.